Cookies on this website
We use cookies to ensure that we give you the best experience on our website. If you click 'Continue' we'll assume that you are happy to receive all cookies and you won't see this message again. Click 'Find out more' for information on how to change your cookie settings.

After an overdose of verapamil (2.4 g) in a 59-year-old man the apparent half-life of verapamil was prolonged (15 h). The most likely mechanism is rate-limiting absorption, although changes in clearance and volume of distribution may contribute. As the elimination half-life of verapamil is increased in overdose, therapy may have to be continued for longer than expected. Moreover since the half-life of absorption of verapamil in overdose may be prolonged, activated charcoal should be given in repeated doses, even if an ordinary-release formulation has been taken.

Original publication

DOI

10.1111/j.1365-2125.1995.tb05729.x

Type

Journal article

Journal

British journal of clinical pharmacology

Publication Date

06/1995

Volume

39

Pages

680 - 683

Addresses

Nuffield Department of Clinical Medicine, John Radcliffe Hospital, Oxford, UK.

Keywords

Humans, Overdose, Verapamil, Half-Life, Middle Aged, Male